Oregon, 2005

Wildfire in Oregon, July 17 to 18, 2005

July 17 to 18, 2005 · NWS PDT · 1 event in 1 county or zone

A wildfire burned 300 to 400 acres of wheat on the North Fork of the Walla Walla River and Power Line Road five miles east of Milton-Freewater. Estimated crop damage from this event is $83,000.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
$83,000
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PDT wrote it up.

A wildfire burned 300 to 400 acres of wheat on the North Fork of the Walla Walla River and Power Line Road five miles east of Milton-Freewater. Estimated crop damage from this event is $83,000.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before the first event at Jul 17, 4:00 PM PST, 0 minutes earlier.

Area forecast discussion, Jul 17, 4:00 PM PST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
500 PM PDT SUN JUL 17 2005

UPDATED FOR AVIATION DISCUSSION

.AVIATION...VFR CONDITIONS CAN BE EXPECTED FOR THE NEXT 24 HOURS.
THE REGION IS UNDER AN UPPER LEVEL RIDGE WITH DRY NORTHWEST FLOW AND
AS A RESULT...CLEAR SKIES AND LIGHT WINDS WILL BE PRESENT AT ALL TAF
LOCATIONS. PERRY

&&

.PREV DISCUSSION... (ISSUED 200 PM PDT SUN JUL 17 2005)

SHORT TERM...TONIGHT THROUGH WEDNESDAY...DRY NORTHWESTERLY FLOW
ALOFT WILL PREVAIL ACROSS THE PACIFIC NORTHWEST THROUGH MONDAY...AS
HIGH PRESSURE BUILDS ALONG THE COAST.  AS A RESULT...CLEAR SKIES
WILL PREVAIL...WITH TEMPERATURES IN THE LOWER ELEVATIONS ONCE AGAIN
FLIRTING WITH THE HUNDRED DEGREE MARK ON MONDAY.  A WEAK SYSTEM
MOVING ACROSS CANADA WILL HELP FLATTEN THIS FLOW BY TUESDAY...WITH
WINDS ONCE AGAIN BECOMING BREEZY IN THE COLUMBIA RIVER GORGE AND
KITTITAS VALLEY.  TEMPERATURES WILL ALSO SEE A FEW DEGREE DROP ON
TUESDAY IN RESPONSE TO A SLIGHT PUSH OF COOLER AIR.  DRY WESTERLY
FLOW ALOFT WILL REMAIN OVER THE REGION ON WEDNESDAY...WITH
HIGH TEMPERATURES HOLDING STEADY.  PALMER

LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY. HIGH PRESSURE WILL
DOMINATE THE AREAS WEATHER INTO THE WEEKEND. HOWEVER...LOW PRESSURE
OFF THE CALIF COAST THURSDAY WILL MOVE INLAND AND THUNDER IS
POSSIBLE OVER THE SOUTHERN OREGON CASCADES THEN ACROSS SOME OF THE
AREA MOUNTAINS OF THE OCHOCOS/STRAWBERRIES ALONG WITH THE
BLUES/WALLOWAS THURSDAY NIGHT. BY FRIDAY THE MOSTLY DRY CONDITIONS
SHOULD RETURN WITH ABOVE NORMAL HIGH TEMPERATURES EXPECTED THROUGH
THE EXTENDED.

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&

TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
83/83/83
Hazardous weather outlook, Jul 17, 3:30 AM PST, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
430 AM PDT SUN JUL 17 2005

WAZ024>030-ORZ041>050-181115-
EAST SLOPES OF THE SOUTHERN CASCADES-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-BLUE MOUNTAINS-
JOHN DAY BASIN-OCHOCO-JOHN DAY HIGHLANDS-GRANDE RONDE VALLEY-
WALLOWA COUNTY-
430 AM PDT SUN JUL 17 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

HIGH PRESSURE ALOFT WILL KEEP WARM...DRY AND STABLE CONDITIONS OVER
THE AREA TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

WARM AND DRY CONDITIONS WILL CONTINUE THROUGH THE WEEK. A WEATHER
SYSTEM WILL MOVE INTO THE AREA ON THURSDAY WHICH WILL CAUSE THE FLOW
TO BECOME MORE SOUTHWEST. THIS WILL ALLOW SOME MONSOON MOISTURE TO
BE PUMPED INTO THE PACIFIC NORTHWEST ON THURSDAY. AS A RESULT THERE
MAY BE SOME ISOLATED HIGH BASED THUNDERSTORMS IN THE EASTERN OREGON
MOUNTAINS THURSDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PROTOTYPE GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WEATHER.GOV/PENDLETON

AND SELECT GRAPHICAL HAZARDS.

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Foothills of the Blue Mountains

When
July 17, 4:00 PM PST to July 18, 2:30 AM PST
Where
Foothills of the Blue Mountains forecast zone
Crop damage
$83,000
Reported by
NEWSPAPER

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2005Every state in 2005This day in weather historyWarnings in Oregon, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5468350.